Alert archive / New Mexico / Special Weather Statements in 2012
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Sep 29, 2012, 2:21 PM MDT for Colfax County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2012, 2:21 PM MDT (20:21 UTC)
- Expired
- Sep 29, 2012, 2:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 186 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145 WWUS85 KABQ 292021 SPSABQ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 221 PM MDT SAT SEP 29 2012 NMZ515-527-292045- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- 221 PM MDT SAT SEP 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH 245 PM MDT... AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES NORTHWEST OF RATON CREWS AIRPORT...OR ABOUT 24 MILES WEST OF RATON...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...ROUTE 555 BETWEEN RATON AND VERMEJO PARK RANCH. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3683 10466 3672 10490 3693 10497 3699 10486 TIME...MOT...LOC 2020Z 328DEG 5KT 3690 10488 $$ 44
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Sep 29, 11:50 AM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 29, 11:50 AM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1150 AM MDT SAT SEP 29 2012 .AVIATION... 18Z TAF CYCLE CLOUD DEBRIS FROM YESTERDAYS RAINFALL IS FINALLY SHIFTING EAST OUT OF THE STATE. ISOLATED MVFR CONDITIONS WILL PERSIST THROUGH 19Z ALONG THE NM/TX BORDER. OTHERWISE...SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING ALONG THE HIGH TERRAIN. BRIEF MVFR CIGS AND VSBYS ARE POSSIBLE IN HEAVY RAIN. STEERING FLOW WILL FROM THE N/NW...THUS TAF SITES LVS AND SAF HAVE THE BEST CHANCE TO BE IMPACTED. REMOVED VCSH AT TCC...ROW AND ABQ SINCE CONFIDENCE WAS NOT HIGH ENOUGH THAT THESE AREAS WILL BE IMPACTED. WATCH FOR AMENDMENTS SHOULD A STRAY SHOWER/TSTM FORM. LOW CLOUDS NOT AS LIKELY TO FORM TONIGHT. HOWEVER...ISOLATED MVFR CONDITIONS ARE POSSIBLE SOUTH AND EAST OF A LINE FROM KTCC TO KROW. 34 && .PREV DISCUSSION...328 AM MDT SAT SEP 29 2012... AS THE FLOW ALOFT BECOMES MORE VIGOROUSLY NW TO N THIS WEEKEND THERE WILL BE A FEW RELATIVELY WEAK DISTURBANCES CARRIED ALONG WITH IT INTO AND THROUGH NM AND THIS WILL WRING OUT A LITTLE MORE MOISTURE OUT OF A SLOWLY DRYING ATMOSPHERE. WINDS ALOFT WILL TEND TO INCREASE AS WEEKEND PROGRESSES AND LAPSE RATES MAY ALSO INCREASE A BIT AS AT LEAST A COUPLE OF WEAK THERMAL TROFS COME BY. THIS WILL ENCOURAGE DIURNAL CONVECTION SOMEWHAT...BUT AS MENTIONED BEFORE IT WILL BE FIGHTING SOME ATMOSPHEROC DRYING. SO CONVECTION THAT DOES DEVELOP WILL BE UNABLE TO PRODUCE THE AMOUNTS THAT A GOOD BIT OF IT DID FRI. THIS PATTERN THOUGH WILL FAVOR DEVELOPMENT OVER THE HIGHER TERRAIN WITH AT LEAST SOME OF THE ACTIVITY HANGING ON ENOUGH TO MAKE IT TO SOME OF THE LOWER TERRAIN TO S AND SE OF THE ELEVATED TERRAIN. NEAR AND ESPECIALLY W OF THE CONTINENTAL DIVIDE HOWEVER...MOISTURE LEVELS MAY BE TOO LOW TO ALLOW ANY PCPN OF SIGNIFICANCE TO REACH THE GROUND. MOST OF THE UPCOMING WORK WEEK EXPECTED TO BE DRY AREA WIDE WITH HIGH PRESSURE RIDGE IN CONTROL FIRST HALF. INCREASING INDICATIONS ARE THAT A FAIRLY STRONG UPPER TROF WILL CROSS N ROCKIES INTO THE CENTRAL PLAINS WED TO THU. THIS LOOKS LIKELY TO BRING A PRETTY STRONG COLD FRONT INTO AND THROUGH E AND CENTRAL NM SOMETIME BETWEEN EARLY THU AND THU NIGHT...BRINGING SOME BRISK N WINDS INTO E NM AND PERHAPS SOME E CANYON WINDS INTO PORTIONS OF RIO GRANDE VALLEY. BUT POST FRONTAL AIR MASS NOT LIKELY TO HAVE MUCH MOISTURE SO SIGNIFICANT PCPN NOT LOOKING VERY LIKELY AT THIS TIME. 43 .FIRE WEATHER... CRITICAL FIRE WEATHER...NOT EXPECTED THROUGH THE UPCOMING WORK WEEK...WITH GENERALLY FAVORABLE BURNING CONDITIONS EXPECTED THROUGH NEXT WEEKEND. MODELS...IN REASONABLE AGREEMENT THROUGH NEXT WEEKEND. SHORTWAVE TROUGH MOVING OUT OF NORTHERN AND NORTHEAST NEW MEXICO INTO NORTH CENTRAL TEXAS BY NOON TODAY. EAST CENTRAL PACIFIC RIDGE EXPANDING INTO NORTHERN CALIFORNIA LATE TONIGHT WILL DOMINATE THE INTERMOUNTAIN REGION INTO MONDAY MORNING. CIRCULATION AROUND THE RIDGE WILL VEER WINDS ALOFT TO NORTHERLY OVER NEW MEXICO WITH SPEEDS INCREASING GOING INTO MONDAY. RIDGE CORE SHIFTING SOUTHWARD TO THE GULF OF CALIFORNIA ON TUESDAY WILL BACK FLOW ALOFT TO WEAK NORTHWEST. SHORTWAVE AMPLIFYING OVER THE INLAND PACIFIC NORTHWEST WILL PUSH TO THE CENTRAL ROCKIES BY EARLY THURSDAY AS RIDGE CORE REMAINS OVER NORTHWEST MEXICO WITH COVERAGE OVER MUCH OF NEW MEXICO. RIDGE AMPLIFYING RAPIDLY OVER THE WEST COAST AS CENTRAL ROCKIES TROUGH MOVES INTO THE CENTRAL PLAINS AND ON INTO THE MIDWEST...WITH STRENGTHENING NORTHWEST FLOW OVER THE NORTHERN AND EASTERN ENDS OF NEW MEXICO HEADING INTO THE WEEKEND. RIDGE COLLAPSE GETTING UNDERWAY LATE IN THE WEEKEND AS NORTH PACIFIC TROUGH CLOSES OFF OVER NORTHERN CALIFORNIA...AND FLOW OVER NEW MEXICO BACKS TO ZONAL. FOR TODAY...NEAR NORMAL TEMPERATURES AS SHORTWAVE TROUGH MOVES OUT OF EASTERN NEW MEXICO INTO TEXAS...AND HIGH PRESSURE BUILDS IN FROM THE NORTH. LOW LEVEL WINDS RETAINING SOUTHEAST COMPONENT OVER THE EASTERN PLAINS MAY HELP SUPPORT SOME SHOWER COVERAGE OVER THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...BUT WETTING RAIN COVERAGE WILL BE LIMITED TO THE EASTERN THIRD OF THE STATE NEAR THE TEXAS LINE. HUMIDITIES DROPPING MAINLY TO THE 30S AND 40S PCT EAST...WITH UPPER TEENS AND 20S PCT TO THE WEST. GENERALLY LIGHT WINDS...WITH MARGINAL VENTILATION OVER THE NORTHEAST AND EAST AND BETTER CONDITIONS FURTHER SOUTH AND WEST. GOOD TO EXCELLENT HUMIDITY RECOVERIES...SOME FAIR RECOVERIES IN THE DRYER WEST. FOR SUNDAY...NORTHERLY FLOW INTENSIFYING OVER NEW MEXICO AS RIDGE CORE BUILDS OVER CENTRAL CALIFORNIA...AND SURFACE HIGH PRESSURE CONTINUES TO BUILD IN FROM THE NORTH AND NORTHWEST. TEMPERATURES WARMING SLIGHTLY BUT REMAINING NEAR NORMAL. A FEW SHOWERS OVER THE EAST...WITH BEST CHANCE FOR WETTING RAINS LOCALIZED TO THE SACRAMENTO SUMMITS...AND THE HIGH COUNTRY NEAR THE COLORADO BORDER. DESPITE LIMITED TEMPERATURE INCREASES...DRYER AIR MOVING IN FROM THE NORTH WILL DROP MINIMUM HUMIDITIES INTO THE 20S AND 30S PCT EAST...AND A FEW MORE TEENS SHOWING UP AMONG THE 20S PCT TO THE WEST. STRONGER TRANSPORT WINDS WILL IMPROVE VENTILATION ACROSS THE BOARD. GENERALLY GOOD HUMIDITY RECOVERY OVERNIGHT. FOR MONDAY...RIDGE CORE STRENGTHENING OVER THE GREAT BASIN INTO SOUTHERN CALIFORNIA WITH UP TICK IN NORTHERLY WINDS ALOFT...WITH SURFACE HIGH PRESSURE OVER WESTERN COLORADO. STEADY TEMPERATURE TRENDS WITH HIGH TEMPERATURES NEAR SEASONAL NORMALS FOR THE FIRST DAYS OF OCTOBER. CLEARING SKIES WITH LITTLE CHANCE FOR SHOWERS FOR THE DAY. SOME NORTHEAST BREEZES DEVELOPING MONDAY AFTERNOON OVER THE SOUTHEAST PLAINS SOUTH OF INTERSTATE 40 AND NEAR THE TEXAS BORDER. GENTLE DRYING CONTINUING...WITH 20S PCT DOMINATING THE EAST AND TEENS PCT IN THE WEST. NO VENTILATION ISSUES...ALTHOUGH SOME REDUCTION IN QUALITY OVER THE NORTHWEST PLATEAU ADJACENT TO THE FOUR CORNERS. FAIR TO GOOD HUMIDITY RECOVERIES OVERNIGHT. OUTLOOK...TUESDAY THROUGH THURSDAY...FLOW ALOFT BACKING TO NORTHWEST TUESDAY AND STEADILY TO ZONAL THROUGH THURSDAY. WEATHER SYSTEM MOVING OUT OF THE PACIFIC NORTHWEST WILL CROSS THE CENTRAL ROCKIES EARLY THURSDAY...PUSHING COLD FRONT INTO NORTHERN AND EASTERN NEW MEXICO FROM MIDWEEK ONWARD. TEMPERATURES A FEW DEGREES ABOVE NORMAL TUESDAY WILL TREND BELOW NORMAL THROUGH THURSDAY AS THE COLD FRONT MOVES THROUGH. FRONT WILL HAVE LITTLE MOISTURE TO WORK WITH...AND PRINCIPAL IMPACT WILL BE INTERSTATE 40 CORRIDOR EASTERLY BREEZES OVER THE EASTERN PLAINS. FAIRLY STEADY HUMIDITY TRENDS SHOULD KEEP BREEZY SPOTS ABOVE RED FLAG CRITERIA OVER THE EAST THROUGH THURSDAY...WITH LIGHTER WINDS BELOW CRITERIA IN THE WEST. BROADLY IMPROVING HUMIDITY RECOVERIES EACH NIGHT...WITH SOME FOG POSSIBLE OVER THE EASTERN PLAINS NEAR THE TEXAS BORDER BY THURSDAY. SHY && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 29, 5:41 AM MDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 541 AM MDT SAT SEP 29 2012 NMZ501>540-301200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 541 AM MDT SAT SEP 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
In the hours before
Special weather statement, Sep 29, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 221 PM MDT SAT SEP 29 2012 NMZ515-527-292045- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- 221 PM MDT SAT SEP 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH 245 PM MDT... AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES NORTHWEST OF RATON CREWS AIRPORT...OR ABOUT 24 MILES WEST OF RATON...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...ROUTE 555 BETWEEN RATON AND VERMEJO PARK RANCH. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3683 10466 3672 10490 3693 10497 3699 10486 TIME...MOT...LOC 2020Z 328DEG 5KT 3690 10488 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 9:45 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Harding, Mora, Quay, San Miguel | 4 hr |
| Sep 28, 9:51 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Valencia | 114 min |
| Sep 29, 3:26 PM MDT | Special Weather Statement | ABQ | Colfax | 34 min |
| Sep 29, 3:47 PM MDT | Special Weather Statement | ABQ | Santa Fe | 28 min |
| Sep 29, 3:56 PM MDT | Special Weather Statement | ABQ | Colfax | 34 min |
Nearby
Special Weather Statements in New Mexico, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.